Anxiety from progesterone?

by Mm

I started using 5mg twice a day of prog. Cream today. I felt good for the first few hours. I increasingly felt hyper. 4 hours after rubbing on cream I had an anxiety attack. Now heart rate is still up. Do I need more prog. Cream or am I too sensitive and react adversely to the cream. I stopped birth control pill 10 days ago. Please help.
Mm

Comments for Anxiety from progesterone?

Click here to add your own comments

Mar 01, 2013
Anxiety from progesterone
by: Joy

Hi Mm

Well I am not surprised that you feel this way.

Firstly, you are not using enough progesterone cream. 100mg/200mg is the correct dose more if symptoms of severe. You have only been using progesterone for a such a short time, surely you do not expect results so soon? It can take anything from 3 to 6 months before one feels stable and that would be using the correct dose which you have not done.

Secondly, you have only just stopped the BCP. One must expect adverse things to take place.

You need to give it much more time and use the correct dose.


Mar 01, 2013
Anxiety from progesterone
by: Anonymous

Hi there, you are using way too little. This happened to me to because I was using 12.5mg/twice a day. Also, every time I increased my dose, I got worsening of symptoms. Initially the progesterone stimulates the estrogen so you have to take enough in order for this not to happen, i.e., 100-200mg. I have been taking oral progesterone, which is the least effective, in very high doses to get just some relief. Good news is, my doc switched me over to cream so I am going to start 100mg/twice of day and hopefully that will curb my symptoms.
Amy

Mar 01, 2013
Mm again
by: Anonymous

Now I'm Day 2 of prog. cream. After applying 5mg this am hyperactivity, increased heart rate and anxiety started with 90 minutes of application. Stopped bc pill 10 days ago. I'm too afraid to apply more cream. Should I cut back to 2.5mg twice a day instead of 5mg twice a day. Doctor is out town.
Mm

Mar 01, 2013
anxiety
by: peg

I used almost a half tube of natpro when I had my nervous breakdown. I had two episodes in one day. The second was really bad. I kept shaking and crying and said get my cream get my cream! My son opened it up and squirted a huge amount in my hands. Then him and my daughter rubbed it on my arms my legs my face. I had it in my hair, I looked comical. But it calmed Me down.

Mar 02, 2013
Anxiety from progesterone?
by: Wray

Hi Mm You are using an exceptionally low amount of progesterone. I recommend 100-200mg/day, please increase the amount you're using. I feel you'll need the 200mg/day as you've gone cold turkey off the Contraceptive. Take care Wray

Mar 02, 2013
Too scared
by: Mm

Im sorry. I'm too scared to use more. I really thought I was going to have a heart attack. I'm also trying to get off Valium. I'm already unstable. I know you recommend to use more, but aren't there some people that just can't tolerate the progesterone? I really think my heart would burst if I used more. I wanted to try something natural but may try Prozac to help with my pms.
Mm

Mar 03, 2013
Help
by: Mm

That seems like so much Progesterone to use. How long do u need to use that much? I'm going to ask my doctor but I think I would need to be supervised in a hospital if I was going to use that much. I was ready to go to the er because how fast my heart was beating. My mind was really mixed up too. Really scared me.
Mm

Mar 03, 2013
Estrogen causes your symtoms
by: Julie

The symptoms you are having with your heart and anxiety are not from progesterone. It is the estrogen that causes those symptoms. At first since you are starting in such a low dose you will feel much worse. That is why you need 200mg or more. I am on 500mg a day myself. The progesterone needs time to rise and as it does you will start to feel better. The higher the dose the quicker it will go up.

May 23, 2013
Me again
by: Mm74

I'm trying the cream again now off bc pill for over a month. 5mg got me through the night. Felt like I needed more in the morning but was told to only take once a day at night. By 1:00pm the next day I couldn't take the band feeling around my head and anxiety starting to come on. I put on another 5mg. I felt better about an hour later. Should I just keep on doing 5mg as needed throughout the day or try a higher dose? My doctor doesn't agree with multiple dosing throughout the day. Thinks it should be only once a day. I find this untrue because it seems to wear off in 10-12 hours. Am I setting myself up for an addiction to progesterone or is this normal when starting up? The doctor gave me a small sample dropper which won't last long but I have some progest for back up. I know I need progesterone.

May 28, 2013
Me again
by: Wray

Hi Mm74 Progesterone does need to be used at least twice a day as levels begin dropping after about 13 hours, you've discovered this for yourself. I can only ask you to read all the comments above, they are all giving you sound advice. You are using far too little, it will never help you. Even if you applied 5mg every hour for 10 hours you would only be getting 50mg/day. You won't become addicted to progesterone, don't forget we make over 400mg/day when pregnant. Maybe you should read our page on Progesterone Misconceptions, it explains how not even 40mg/day raises levels to that found in the luteal phase. Take care Wray

May 28, 2013
Anxiety from progesterone
by: Joy

Hi Mm74 or Mm

I am at a loss for words! Throughout this thread people have been telling you that you are not using enough progesterone, they are all correct. You are feeling the way you are because you are not following the advice given! By using the amount that you are using, is merely creating a whole heap of problems for yourself as explained many times in this thread!

Progesterone needs to be applied a minimum of twice a day as progesterone levels drop after 13 hours. Reason being that progesterone needs to be kept at an even level, makes sense don't you think? It is clear that your doctor is rather clueless when it comes to progesterone.

I urge you to follow the advise that these good people have given you, it's the only way to sort out your issues. Otherwise, stick with your doctors advice period!!

Take care.



Sep 13, 2013
anxiety squeezing head heart dizzy
by: Anonymous

Hello,

As I mentioned earlier I have been getting anxiety since being off the progesterone. I have experienced a squeezing head,dizziness,weakness, I think that is anxiety? even after applying 400 mg progesterone my body is relaxed my head is still pounding could this be anxiety or something else such as high homecysteine levels?

Sep 16, 2013
anxiety squeezing head heart dizzy
by: Wray

Hi there I'm not sure who I'm replying to, as you've come through as anon. You were using 400mg/day, but now you say you've stopped it. No one on this page was using this much. And how long for? It takes time to work, it can be 3-6 months before any relief is felt. I've not heard that homocysteine causes a pounding head. It's easy enough to have a test if you feel it could be this. And if it's high take the following which will lower it......
Cysteine (N-Acetyl) 500mg
Zinc 20mg
Vitamin B2 150mg
Vitamin B6 75mg
Vitamin B12 1000mcg
Folic acid 1200mcg
Choline 500mg
Tri-methyl glycine 3000mg

Take care Wray

Dec 28, 2013
anxiety
by: Jill

Hi Mm. I am new to this site-- as least to adding my comments!

As many people have said-- you need to significantly RAISE how much cream you are using.

When I first tried the cream (its been about 2 weeks now) I felt awful and very anxious/panicky.
My first thought was that I was sensitive to it and was having an adverse reaction as well.

Well then I found this site and realized that I needed to up my dosage. So now, I am at 480 mgs/day and feeling much better. I even needed to rub some more on 2 x's yesterday to help even more.

I know it goes against everything you know to put more on. With most products- I need to ease my way in-- starting with a very low amount and increasing over time.

But that doesn't work with progesterone. You need to jump in feet first and raise the amount significantly.

The very small amount you mention using in your first post would only cause a hormonal nightmare with oestrogen dominance hitting you hard.

I am not the expert that Wray is or many of the ladies here are- but I know it to be true as it certainly has been for me. And if needed- I will raise the amount even more!

Take care and good luck.



Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.



Search over 6,000 pages on this site...

Do you have a progesterone deficiency?

This free questionnaire will tell you in 10 minutes

Just enter your email address and click the button...

Why do I ask for your email address? Simply so I can stay in touch. Your details will not be revealed to anyone


Do you have a question or concern?

See what's being discussed, ask for help, give your thoughts or experiences, or just browse...

See the FAQ pages...


Natural Progesterone Cream

Discover the facts...


Health care practitioners and therapists

Here's an
Associate Program
that may be a good fit for your practice


Your language

Translate this website into your language


Is this the future of medicine?

Watch this important video